Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 7, 2012, 5:40 PM CDT for Dallas County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 5:40 PM CDT (22:40 UTC)
- Expired
- May 7, 2012, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Dallas County, AR
The radar
The Little Rock radar (KLZK), 120 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:42 PM CDT | HAIL 1.75 | Sparkman, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS54 KLZK 072240
SVRLZK
ARC039-072330-
/O.NEW.KLZK.SV.W.0113.120507T2240Z-120507T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 630 PM CDT
* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPARKMAN...OR 19 MILES SOUTHEAST OF ARKADELPHIA...AND MOVING EAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARKMAN... PINE GROVE... OUACHITA...
HOLLY SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3385 9289 3386 9289 3386 9290 3390 9291
3390 9290 3391 9291 3392 9291 3396 9289
3389 9263 3380 9270 3381 9279
TIME...MOT...LOC 2239Z 291DEG 9KT 3392 9285
$$
441 follow-up statement
882
WWUS54 KLZK 072328
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CDT MON MAY 7 2012
ARC039-072337-
/O.EXP.KLZK.SV.W.0113.000000T0000Z-120507T2330Z/
DALLAS AR-
628 PM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3385 9289 3386 9289 3386 9290 3390 9291
3390 9290 3391 9291 3392 9291 3396 9289
3389 9263 3380 9270 3381 9279
TIME...MOT...LOC 2327Z 291DEG 9KT 3388 9271
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:46 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 7, 2:46 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 246 PM CDT MON MAY 7 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT LATEST SUBJECTIVE SURFACE ANALYSIS INDICATES THE COLD FRONT HAS REACHED A LINE FROM NEAR MOUNTAIN HOME...TO JUST NORTH OF FORT SMITH. RECENT INSTABILITY ANALYSIS CONTINUES TO INDICATE THE EFFECT OF CONVECTIVE OVERTURNING DUE TO THE MCS OF THIS MORNING. FORCING ALONG THE BOUNDARY APPEARS TO BE QUITE WEAK. HOWEVER...SFC BASED CAPE ALONG THE SOUTHERN BORDER OF THE CWA IS CURRENTLY >3000 J/KG. IF STORMS CAN INITIATE...DEVELOPMENT WOULD BE QUITE EXPLOSIVE. THE BOUNDARY SHOULD STALL NEAR THE ARKANSAS...LOUISIANA BORDER EARLY TUESDAY...AND SHOULD CONTINUE TO PROMOTE CONVECTIVE DEVELOPMENT. MUCH DRIER...COOLER...AND STABLE CONDITIONS WILL FILTER IN BEHIND THE FRONT. NEAR NORMAL TEMPERATURES WILL PREVAIL DURING THE REST OF THE PERIOD. && .LONG TERM...FRIDAY THROUGH MONDAY BY THE END OF THE WORK WEEK A CUT OFF LOW OVER TEXAS WILL MOVE NORTHEAST INTO OUR REGION IN TIME TO INTERACT WITH A COLD FRONT PROGGED TO DROP DOWN INTO ARKANSAS THIS WEEKEND. THIS WARRANTED AT LEAST SMALL CHANCE POPS...AT LEAST UNTIL DETAILS ARE MORE FINE TUNED IN LATER MODEL RUNS. LONG TERM MODELS INDICATE THIS FRONT WILL BE PUSHED SOUTH OF THE FA SOMETIME ON MONDAY. BOTTOM LINE...UNSETTLED WEATHER IN STORE FOR THE WEEKEND WITH A RETURN NORTHWEST FLOW BY EARLY NEXT WEEK. TEMPS WILL BE NEAR SEASONAL AVERAGE AT THE START OF THE PERIOD...DROPPING A FEW DEGREES BELOW AFTER THE FROPA. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 59 78 53 77 / 20 20 0 0 CAMDEN AR 64 80 58 78 / 30 30 30 20 HARRISON AR 54 73 47 73 / 10 10 0 0 HOT SPRINGS AR 61 78 54 78 / 30 20 20 10 LITTLE ROCK AR 63 80 56 78 / 30 20 10 10 MONTICELLO AR 65 82 59 78 / 30 30 30 20 MOUNT IDA AR 59 77 52 77 / 20 20 20 10 MOUNTAIN HOME AR 56 75 49 75 / 20 10 0 0 NEWPORT AR 61 79 55 77 / 20 20 0 0 PINE BLUFF AR 64 81 59 78 / 30 30 20 20 RUSSELLVILLE AR 60 77 51 76 / 20 20 10 10 SEARCY AR 61 79 55 78 / 20 20 10 10 STUTTGART AR 64 80 58 78 / 30 20 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...61
Hazardous weather outlook, May 7, 11:22 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1122 AM CDT MON MAY 7 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1122 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ACROSS AREAS ALONG AND SOUTH OF A LINE FROM MENA...TO DUMAS. INSTABILITY IS EXPECTED TO BE MAXIMIZED THIS AFTERNOON IN THE SLIGHT RISK AREA. ANY THUNDERSTORMS THAT REACH SEVERE LIMITS WILL BE CAPABLE OF LARGE HAIL...BRIEF...BUT INTENSE WIND GUSTS...AND VERY HEAVY RAINFALL. THE OVERALL SEVERE THREAT WILL GRADUALLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHERN ARKANSAS ON TUESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ACROSS THE SLIGHT RISK AREA...MAINLY BETWEEN 3 PM AND 9 PM MONDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Special weather statement, May 7, 3:17 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 317 PM CDT MON MAY 7 2012 ARZ037-040-072100- POLK AR-SCOTT AR- 317 PM CDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT AND NORTHERN POLK COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 2 MILES EAST OF BLACK FORK MTN...OR 11 MILES NORTHWEST OF MENA...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WALDRON... MENA... QUEEN WILHELMINA SP... MOUNTAIN FORK... MORGAN SPRINGS... LAKE WILHELMINA... LAKE MENA... LAKE HINKLE... BEAUCHAMP... WINFIELD... ROCKY... RICH MTN... INK... HOWARD... HON... EAGLETON... BLACK FORK... ACORN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3496 9409 3457 9408 3456 9446 3488 9445 TIME...MOT...LOC 2017Z 253DEG 13KT 3472 9433 44
Special weather statement, May 7, 3:36 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 PM CDT MON MAY 7 2012 ARZ040-072120- POLK AR- 336 PM CDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK COUNTY UNTIL 415 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NICHOLS MTN...OR 13 MILES SOUTHEAST OF MENA...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SHADY... BIG FORK... TURNERS MTN... SHADY LAKE... RATTLESNAKE MTN... RASPBERRY MTN... NICHOLS MTN... LEADER MTN... KATY MTN... HURRICANE KNOB... EAST HANNA MTN... EAGLE MTN... BUCKEYE MTN... BLAYLOCK MTN... BEAR MTN... BARD SPGS REC AREA... ABERNATHY SPRINGS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3449 9414 3451 9393 3435 9394 3436 9414 TIME...MOT...LOC 2036Z 269DEG 9KT 3444 9407 44
Local storm report, May 7, 4:04 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL MENA 34.58N 94.24W
05/07/2012 E1.00 INCH POLK AR TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED IN MENA.
&&
225Local storm report, May 7, 4:12 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 3 SE MENA 34.55N 94.20W
05/07/2012 E0.88 INCH POLK AR TRAINED SPOTTER
&&
BJSLocal storm report, May 7, 4:20 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL NUNLEY 34.53N 94.17W
05/07/2012 E0.88 INCH POLK AR TRAINED SPOTTER
NICKEL SIZED HAIL IN NUNLEY.
&&
225Special weather statement, May 7, 5:06 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 506 PM CDT MON MAY 7 2012 ARZ053-062-072250- CLARK AR-DALLAS AR- 506 PM CDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS AND EASTERN CLARK COUNTIES UNTIL 545 PM CDT... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF POSEYVILLE...OR 14 MILES SOUTHEAST OF ARKADELPHIA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MANNING... DALARK... WAVE... POSEYVILLE... GRAVEL JUNCTION... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3406 9264 3386 9271 3398 9297 3409 9293 TIME...MOT...LOC 2206Z 285DEG 12KT 3401 9285 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:19 AM CDT | Special Weather Statement | LZK | Cleburne | 31 min |
| May 7, 3:30 AM CDT | Special Weather Statement | LZK | Fulton, Izard, Sharp | 60 min |
| May 7, 3:40 AM CDT | Special Weather Statement | LZK | Independence, Jackson | 60 min |
| May 7, 3:48 AM CDT | Special Weather Statement | LZK | Cleburne | 47 min |
| May 7, 3:53 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 37 min |
| May 7, 4:20 AM CDT | Special Weather Statement | LZK | White | 30 min |
| May 7, 4:37 AM CDT | Special Weather Statement | LZK | Fulton, Izard, Sharp | 58 min |
| May 7, 4:49 AM CDT | Special Weather Statement | LZK | Monroe, Woodruff | 46 min |
| May 7, 4:59 AM CDT | Special Weather Statement | LZK | Jackson, White | 56 min |
| May 7, 5:20 AM CDT | Severe Thunderstorm Warning | LZK | White | 25 min |
| May 7, 5:47 AM CDT | Severe Thunderstorm Warning | LZK | White, Woodruff | 13 min |
| May 7, 5:51 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, White, Woodruff | 24 min |
| May 7, 5:59 AM CDT | Special Weather Statement | LZK | Monroe | 46 min |
| May 7, 6:14 AM CDT | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| May 7, 6:15 AM CDT | Special Weather Statement | LZK | Lonoke, Prairie, White, Woodruff | 45 min |
| May 7, 6:21 AM CDT | Flash Flood Warning | LZK | Monroe, Woodruff | 3 hr |
| May 7, 6:53 AM CDT | Special Weather Statement | LZK | Monroe | 57 min |
| May 7, 6:58 AM CDT | Special Weather Statement | LZK | Monroe, Prairie | 47 min |
| May 7, 9:26 AM CDT | Flash Flood Warning | LZK | Monroe, Prairie | 86 min |
| May 7, 3:17 PM CDT | Special Weather Statement | LZK | Scott | 43 min |
| May 7, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 44 min |
| May 7, 3:36 PM CDT | Special Weather Statement | LZK | Polk | 44 min |
| May 7, 3:58 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 47 min |
| May 7, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 46 min |
| May 7, 4:43 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 47 min |
| May 7, 5:06 PM CDT | Special Weather Statement | LZK | Dallas | 44 min |
| May 7, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 47 min |
| May 7, 5:17 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 43 min |
| May 7, 6:20 PM CDT | Special Weather Statement | LZK | Clark | 45 min |
| May 7, 6:25 PM CDT | Special Weather Statement | LZK | Ouachita | 45 min |
| May 7, 6:47 PM CDT | Special Weather Statement | LZK | Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.